Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 12, 2018, 3:14 AM EST. It took effect at Jan 12, 2018, 7:00 AM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 3:14 AM EST (08:14 UTC)
- In effect from
- Jan 12, 2018, 7:00 AM EST
- Expired
- Jan 14, 2018, 2:34 AM EST
- In force
- 44 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
564 WHUS72 KTAE 120814 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 314 AM EST Fri Jan 12 2018 ...Dense Fog Advisory in Effect for Coastal Waters... GMZ750-752-755-775-121530- /O.EXT.KTAE.MF.Y.0001.000000T0000Z-180112T1200Z/ /O.NEW.KTAE.SC.Y.0003.180112T1200Z-180114T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 314 AM EST Fri Jan 12 2018 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 7 AM this morning to 7 AM EST Sunday. * WINDS...Southwest winds 20 to 25 knots becoming northwest tonight. * WAVES/SEAS...Building to 5 to 7 feet with occasional seas up to 9 feet. * Visibility...1 Nautical Mile or Less in the early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ770-772-121530- /O.NEW.KTAE.SC.Y.0003.180112T1200Z-180114T1200Z/ Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 314 AM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 7 AM this morning to 7 AM EST Sunday. * WINDS...Southwest winds 20 to 25 knots becoming northwest tonight. * WAVES/SEAS...Building to 7 to 9 feet with occasional seas up to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ730-765-121500- /O.CON.KTAE.MF.Y.0001.000000T0000Z-180112T1500Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 314 AM EST Fri Jan 12 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITY...1 Nautical Mile or Less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
141 WHUS72 KTAE 122010 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 310 PM EST Fri Jan 12 2018 GMZ750-752-755-770-772-775-130330- /O.CON.KTAE.SC.Y.0003.000000T0000Z-180114T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 310 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...West winds 20 to 25 knots becoming northwest tonight. * WAVES/SEAS...6 to 9 feet with occasional seas up to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ McD
584 WHUS72 KTAE 130108 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 808 PM EST Fri Jan 12 2018 GMZ750-752-755-770-772-775-130915- /O.CON.KTAE.SC.Y.0003.000000T0000Z-180114T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 808 PM EST Fri Jan 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...West winds 20 to 25 knots becoming northwest tonight. * WAVES/SEAS...6 to 9 feet with occasional seas up to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
333 WHUS72 KTAE 130855 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 355 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY THROUGH TONIGHT FOR HIGH WINDS AND SEAS FOR THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND... GMZ750-752-755-770-772-775-131530- /O.CON.KTAE.SC.Y.0003.000000T0000Z-180114T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 355 AM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...North 20 knots. * WAVES/SEAS...6 to 8 feet with occasional seas up to 10 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ FOURNIER
673 WHUS72 KTAE 140734 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 234 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ750-752-755-770-772-775-140845- /O.CAN.KTAE.SC.Y.0003.000000T0000Z-180114T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 234 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Tallahassee has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:04 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 12, 3:04 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
304 AM EST Fri Jan 12 2018
.NEAR TERM [Through Today]...
The 10 pm surface analysis showed a strong cold front extending from
Michigan through central LA and into the western Gulf of Mexico.
Upper air data showed a deep long wave trough over the central
CONUS, with a potent short wave trough at its base. Showers and
thunderstorms will continue to develop over southeast AL and the FL
Panhandle early this morning as large height falls, associated with
the Texas vort max, occur over this region. This is such a dynamic
system that it's hard to believe it won't rain everywhere in our
forecast area this morning or afternoon, so PoPs are near 100% for
most of our forecast area.
While the upper-level height falls and 0-6km bulk shear values
should be impressive today, modest MLCAPE values (AOB 500 J/kg due
to poor low-layer and mid-layer lapse rates) suggest a limited, but
not zero, threat of isolated severe thunderstorms. The main threat
would be marginally damaging wind gusts from 40 to 60 MPH. Tornadoes
appear even less likely given the forecast lack-luster 0-1km bulk
shear, the possibility of significant surface CIN (in the "wind
shadow" of Apalachee Bay), and the lack of an east-west, surface
baroclinic zone which we often see when there is a more substantial
tornado threat. Our local Ensemble of CAMs confirms this synoptic
assessment, as it has 5% probabilities of 50 kt winds but
unimpressive updraft helicity tracks.
High temperatures will continue a little above average from
Tallahassee eastward, as the cold advection won't begin there until
later this afternoon. West and north of Tallahassee high
temperatures will be closer to average, but this will occur this
morning. Winter will return there with a vengeance this afternoon as
temperatures fall quickly through the 50s, with cloudy skies and
gusty winds. This colder air won't arrive in Tallahassee until late
afternoon.
.SHORT TERM [Tonight Through Sunday]...
A ridge of Arctic air will build southeastward at the lower levels
this weekend, in the wake of today's front. Lows tonight will dip
into the 30s across the area and temperatures will struggle to reach
50 degrees Saturday in southeast Alabama, the Florida Panhandle, and
southwest Georgia, with the Florida Big Bend only being slightly
warmer, peaking around 55 degrees. Lows Saturday night will be in
the 20s for most of the area, low 30s along the immediate
coastline.
.LONG TERM [Sunday Night Through Friday]...
The Arctic ridge will slide eastward early in the week. As a +PV
anomaly moves into the Tennessee Valley Tuesday, a dry cold front
will develop, crossing through our region Tuesday night, and bring
in another ridge of Arctic high pressure behind it. This will
maintain colder than normal conditions through the period, but will
bring little to no additional rainfall with it. Highs will be in the
40s and 50s and lows will be in the 20s and 30s next week.
&&
.AVIATION [Through 06Z Saturday]...
Widespread IFR (or lower) cigs are likely overnight, though brief
improvements are possible, mainly in southeast AL and the FL
Panhandle, as scattered SHRA move through. Areas of IFR Vis in
fog/light drizzle are likely farther east, mainly at KTLH and
KVLD. A north-south oriented band of SHRA and TSRA, associated
with a strong surface cold front, will move east across the
region this morning and early afternoon, affecting all terminals
at some point. Winds will shift from south to west as the rain
ends, with gusts to 25 kt possible later this morning and this
afternoon.
&&
.MARINE...
Westerly winds will increase to advisory levels this morning ahead
of an approaching cold front, with seas building to 7 to 9 feet
with occasional seas up to 11 feet by tonight. Winds and seas are
expected to briefly subside Sunday through Monday, but are likely
to increase again Tuesday night in the wake of a dry cold front.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
Storm total accumulations with today's cold front are expected to
generally be around 0.5" or less, which will not irritate our area
rivers or cause flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 36 54 28 52 / 100 0 0 0 0
Panama City 65 36 49 32 49 / 100 0 0 0 0
Dothan 65 32 49 27 47 / 100 0 0 0 0
Albany 68 34 51 28 49 / 100 0 0 0 0
Valdosta 71 35 54 29 52 / 90 10 0 0 0
Cross City 71 39 55 30 55 / 80 0 0 0 0
Apalachicola 68 36 53 30 52 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 8 AM EST this morning for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Inland Dixie-Inland Franklin-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
High Rip Current Risk from 7 AM EST /6 AM CST/ this morning
through late tonight for Coastal Bay-Coastal Franklin-
Coastal Gulf-South Walton.
Dense Fog Advisory until 5 AM EST /4 AM CST/ early this morning
for Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Inland
Bay-Inland Gulf-South Walton-Washington.
GA...None.
AL...None.
GM...Dense Fog Advisory until 7 AM EST this morning for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Mexico Beach to Apalachicola FL out
20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 AM this morning to 7 AM EST Sunday
for Coastal Waters From Ochlockonee River to Apalachicola
Fl out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Dense Fog Advisory until 10 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...Fournier
MARINE...Nguyen
FIRE WEATHER...Fournier
HYDROLOGY...NguyenThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:16 PM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 6 hr |
| Jan 12, 3:14 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 40 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.